Arkansas, 2003

Flash Flood in Arkansas, September 11, 2003

September 11, 2003 · NWS LZK · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 11, 2:39 PM CST, 3 hours 21 minutes earlier.

Area forecast discussion, Sep 11, 2:39 PM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CDT THU SEP 11 2003

LOOKS LIKE HEAVY RAINS MAY AFFECT THE WESTERN SECTION OF OUR
FORECAST AREA TONIGHT. THERE MAY BE MORE HEAVY RAIN PAST THE FIRST
PERIOD AS THE SLUG OF MOISTURE TRANSLATES NORTHWARD AHEAD OF THE
SURFACE BOUNDARY. VERTICAL VELOCITIES AND SURFACE CONVERGENCE WILL
PROVIDE AMPLE LIFT TO HIGH PRECIPITABLE WATER VALUES. TEMPERATURES
WILL BE LOWER THAN THE PAST COUPLE OF DAYS IN LIGHT OF ALL THE RAIN
AND CLOUDS THAT WILL BE OVER THE STATE. SLOW MOVEMENT OF THE
FRONT/BOUNDARY WILL KEEP RAIN CHANCES IN THE FORECAST UNTIL THE
MORNING HOURS SUNDAY...BUT IT WILL BE ENDING FROM WEST TO EAST.
COOLER AND DRIER AIR WILL MOVE ACROSS THE STATE FOR THE FIRST PART
OF THE WEEK.

HRO   65  74  60  74 /  70  80  80  50
LIT   69  81  66  82 /  50  50  60  50
HOT   69  81  66  82 /  60  60  70  50
PBF   69  83  67  83 /  40  40  50  50

.LZK...NONE.

32
Hazardous weather outlook, Sep 11, 4:00 AM CST, 14 hours before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT THU SEP 11 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL APPROACH ARKANSAS TODAY FROM THE PLAINS STATES.
AHEAD OF THIS FEATURE...SOUTHEAST WINDS WILL BRING MOISTURE AND
INSTABILITY TO THE STATE. SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP TODAY...WITH THE GREATEST COVERAGE IN WESTERN
ARKANSAS...CLOSER TO THE FRONT. THE FRONT WILL MOVE EAST
TONIGHT...INCREASING RAIN CHANCES ACROSS THE STATE. NO SEVERE
WEATHER IS EXPECTED WITH THIS FEATURE. HOWEVER...LOCALLY HEAVY
RAINFALL IS POSSIBLE WITH THE SLOW MOVING NATURE OF THIS FRONT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE FRONT WILL CONTINUE TO BE THE DOMINATE FEATURE IN THE WEATHER
THROUGH SATURDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE ACROSS THE
STATE AS THE FRONT WILL BE SLOW TO MOVE EAST. RAINFALL WILL END FROM
WEST TO EAST LATE SATURDAY AND SATURDAY NIGHT...AS THE FRONT EXITS
THE STATE. COOLER AND DRIER AIR WILL FOLLOW WITH CANADIAN HIGH
PRESSURE MOVING INTO THE REGION...BRINGING SLIGHTLY BELOW NORMAL
TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

58

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Ouachita

When
September 11, 6:00 PM CST to 8:00 PM CST
Where
Ouachita County, Camden
Reported by
LAW ENFORCEMENT
Coordinates
33.593, -92.882 (the zone’s center; the record gives no point)

Heavy rains resulted in flash flooding in Camden. Several roads in town were under water for a few hours.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, September 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374703.